Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 67, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Dec 9, 2008, 5:04 AM CST for 4 parishes in Louisiana. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 9, 2008, 5:04 AM CST (11:04 UTC)
- Expired
- Dec 9, 2008, 5:45 AM CST
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 18 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 5:12 AM CST | HAIL 0.75 | S Shreveport, LA | HAIL REPORTED AT E BERT KOUNS LOOP AND MILLICENT WAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 4:11 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.1 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 472 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 091104 TORSHV LAC015-017-031-119-091145- /O.NEW.KSHV.TO.W.0067.081209T1104Z-081209T1145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 504 AM CST TUE DEC 9 2008 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN BOSSIER PARISH IN NORTHWEST LOUISIANA... THIS INCLUDES THE CITIES OF...RED CHUTE...BOSSIER CITY... SOUTHERN CADDO PARISH IN NORTHWEST LOUISIANA... THIS INCLUDES THE CITY OF SHREVEPORT... NORTH CENTRAL DE SOTO PARISH IN NORTHWEST LOUISIANA... SOUTHWESTERN WEBSTER PARISH IN NORTHWEST LOUISIANA... * UNTIL 545 AM CST * AT 504 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES WEST OF STONEWALL...OR ABOUT 17 MILES SOUTHWEST OF SHREVEPORT...MOVING NORTHEAST AT 50 MPH. * THE TORNADO WILL BE NEAR... SHREVEPORT BY 520 AM CST... BOSSIER CITY BY 530 AM CST... EASTWOOD...RED CHUTE AND HAUGHTON BY 535 AM CST... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST TUESDAY MORNING FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND SOUTHEAST OKLAHOMA AND NORTHEASTERN TEXAS. LAT...LON 3279 9345 3237 9343 3219 9392 3231 9403 TIME...MOT...LOC 1104Z 227DEG 45KT 3230 9391 $$ 13
3 follow-up statements
000 WWUS54 KSHV 091114 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 514 AM CST TUE DEC 9 2008 LAC015-017-031-119-091145- /O.CON.KSHV.TO.W.0067.000000T0000Z-081209T1145Z/ CADDO LA-BOSSIER LA-WEBSTER LA-DE SOTO LA- 511 AM CST TUE DEC 9 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM CST FOR NORTH CENTRAL DE SOTO...EXTREME WEST CENTRAL WEBSTER...SOUTHERN BOSSIER AND SOUTHERN CADDO PARISHES... AT 511 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE STRONG ROTATION WHICH MAY BE INDICATIVE OF A TORNADO BETWEEN SPRING RIDGE AND KEITHVILLE LOUISIANA OR 10 MILES SOUTHWEST OF SHREVEPORT...MOVING NORTHEAST NEAR 50 MPH. A TORNADO IS LIKELY WITH THIS THUNDERSTORM. IF YOU LIVE IN KEITHVILLE...OR THE SOUTHERN PORTIONS OF SHREVEPORT OR SOUTHERN BOSSIER CITY...TAKE COVER IMMEDIATELY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND SOUTHEAST OKLAHOMA AND NORTHEASTERN TEXAS. LAT...LON 3279 9345 3237 9343 3219 9392 3231 9403 TIME...MOT...LOC 1111Z 227DEG 45KT 3234 9386 $$ 13
000 WWUS54 KSHV 091130 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 530 AM CST TUE DEC 9 2008 LAC031-119-091138- /O.CAN.KSHV.TO.W.0067.000000T0000Z-081209T1145Z/ WEBSTER LA-DE SOTO LA- 528 AM CST TUE DEC 9 2008 ...THE TORNADO WARNING FOR NORTH CENTRAL DE SOTO AND EXTREME WEST CENTRAL WEBSTER PARISHES IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND SOUTHEAST OKLAHOMA AND NORTHEASTERN TEXAS. LAT...LON 3271 9347 3243 9345 3237 9377 3243 9382 TIME...MOT...LOC 1128Z 226DEG 42KT 3248 9368 $$ LAC015-017-091145- /O.CON.KSHV.TO.W.0067.000000T0000Z-081209T1145Z/ CADDO LA-BOSSIER LA- 528 AM CST TUE DEC 9 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM CST FOR SOUTHERN BOSSIER AND EAST CENTRAL CADDO PARISHES... AT 528 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A TORNADO ACROSS SOUTHEAST SHREVEPORT...MOVING NORTHEAST NEAR 50 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARKSDALE AIR FORCE BASE...AS WELL AS SOUTHERN BOSSIER CITY. IF YOU LIVE IN SOUTHEAST SHREVEPORT...NEAR BARKSDALE AIR FORCE BASE OR IN SOUTHERN BOSSIER CITY...TAKE COVER IMMEDIATELY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND SOUTHEAST OKLAHOMA AND NORTHEASTERN TEXAS. LAT...LON 3271 9347 3243 9345 3237 9377 3243 9382 TIME...MOT...LOC 1128Z 226DEG 42KT 3248 9368 $$ 13
000 WWUS54 KSHV 091146 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 546 AM CST TUE DEC 9 2008 LAC015-017-091155- /O.EXP.KSHV.TO.W.0067.000000T0000Z-081209T1145Z/ CADDO LA-BOSSIER LA- 545 AM CST TUE DEC 9 2008 ...THE TORNADO WARNING FOR SOUTHERN BOSSIER AND EAST CENTRAL CADDO PARISHES EXPIRES AT 545 AM CST... THE STORM WARRANTING A TORNADO WARNING FOR SOUTHERN CADDO AND BOSSIER PARISHES WILL BE ALLOWED TO EXPIRE AT 545 AM. THE STORM IS NO LONGER SEVERE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND SOUTHEAST OKLAHOMA AND NORTHEASTERN TEXAS. LAT...LON 3271 9347 3243 9345 3237 9377 3243 9382 TIME...MOT...LOC 1130Z 226DEG 42KT 3250 9366 $$ 13
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 9, 4:29 AM CST, 35 minutes earlier.
Area forecast discussion, Dec 9, 4:29 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
429 AM CST TUE DEC 9 2008
.DISCUSSION...
&&
.AVIATION...
BUSY NIGHT...SO SHORT DISCUSSION. LATEST SFC ANALYSIS PLACES A
DRYLINE EXTENDING FROM KJCT-KGLE...WHILE AREA RADARS SHOW INITIAL
LINE OF CONVECTION WELL INTO OUR NE TEXAS ZONES. COLD FRONT
ENTERING N CENTRAL TEXAS WILL OVERTAKE/MERGE W/THE DRYLINE...AND
ENTER MCCURTAIN COUNTY BY 18Z TUESDAY...AND UPPER TROUGH INTO WEST
TEXAS BY THEN. MOST TAF SITES WILL BEGIN THE FCST PD W/IFR-MVFR
CIGS...AND IMPROVE TO MVFR-VFR AS FROPA OCCURS THRU EACH SITE.
VSBYS SHOULD NOT BE A PROBLEM...EXCEPT DURING HEAVIER DOWNPOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 38 42 31 51 / 80 30 20 10 0
MLU 71 43 50 32 46 / 100 60 20 30 20
DEQ 64 31 40 26 52 / 50 30 10 0 0
TXK 67 35 39 30 53 / 70 30 10 10 0
ELD 69 39 45 30 49 / 80 50 20 20 20
TYR 70 34 39 30 56 / 40 20 10 10 0
GGG 70 35 40 29 54 / 60 20 10 10 0
LFK 73 37 45 29 52 / 60 30 30 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
06/44Hazardous weather outlook, Dec 8, 12:00 PM CST, 17 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON DEC 8 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE FORECAST AREA FROM THE WEST TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...MAINLY ACROSS SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS...AND POSSIBLY INTO SOUTHWEST ARKANSAS AND EXTREME NORTHWEST LOUISIANA BY DAYBREAK. A LOW LEVEL JET IN EXCESS OF 50 KNOTS COULD RESULT IN DAMAGING THUNDERSTORM WINDS AT THE SURFACE. HAIL UP TO ONE INCH IN DIAMETER MAY OCCUR WITH THE STRONGEST STORMS. ALSO...A LAKE WIND ADVISORY WILL BE IN EFFECT THROUGH TONIGHT... WITH WIND GUSTS TO 35 MPH EXPECTED THIS AFTERNOON AND CONTINUING INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A COLD FRONT...WILL MOVE ACROSS THE FOUR STATE REGION TUESDAY AND TUESDAY NIGHT AS AN UPPER TROUGH ADVANCES SLOWLY EAST. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE FRONT. LARGE HAIL...DEADLY LIGHTNING...AND DAMAGING THUNDERSTORM WINDS ARE POSSIBLE. AREAS WITH A SLIGHT RISK INCLUDE DEEP EAST TEXAS DURING THE MORNING HOURS...AND MOST OF LOUISIANA AND SOUTHERN ARKANSAS THROUGHOUT THE DAY TUESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS MAY BE NEEDED TONIGHT FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND POSSIBLY SOUTHWEST ARKANSAS AND EXTREME NORTHWEST LOUISIANA.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 4:35 AM CST | Tornado Warning | SHV | Caddo, De Soto | 25 min |
| Dec 9, 4:59 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 46 min |
| Dec 9, 5:51 AM CST | Tornado Warning | SHV | De Soto, Red River | 39 min |
| Dec 9, 6:19 AM CST | Tornado Warning | SHV | Bienville, Bossier, De Soto, Red River, Webster | 56 min |
| Dec 9, 9:18 AM CST | Special Weather Statement | SHV | Bossier, Caddo | 42 min |
| Dec 9, 9:28 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, Winn | 32 min |
| Dec 9, 10:27 AM CST | Special Weather Statement | SHV | Bossier, Claiborne, Webster | 63 min |
| Dec 9, 11:08 AM CST | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 37 min |
| Dec 9, 11:20 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union, Webster | 40 min |
| Dec 9, 11:33 AM CST | Tornado Warning | SHV | Grant, LaSalle | 42 min |
| Dec 9, 12:09 PM CST | Special Weather Statement | SHV | Union | 51 min |
| Dec 9, 12:17 PM CST | Tornado Warning | SHV | Caldwell, LaSalle | 28 min |
| Dec 9, 12:19 PM CST | Tornado Warning | SHV | Natchitoches, Sabine | 41 min |
| Dec 9, 12:45 PM CST | Tornado Warning | SHV | Caldwell, LaSalle | 30 min |
| Dec 9, 12:58 PM CST | Special Weather Statement | SHV | Union | 62 min |
| Dec 9, 1:19 PM CST | Tornado Warning | SHV | Natchitoches, Sabine | 41 min |
| Dec 9, 1:34 PM CST | Special Weather Statement | SHV | Natchitoches | 56 min |
| Dec 9, 1:40 PM CST | Tornado Warning | SHV | Natchitoches, Winn | 35 min |
| Dec 9, 1:57 PM CST | Tornado Warning | SHV | Grant, Natchitoches, Winn | 36 min |
| Dec 9, 2:22 PM CST | Special Weather Statement | SHV | Jackson | 23 min |
| Dec 9, 2:27 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 20 min |
| Dec 9, 3:08 PM CST | Tornado Warning | SHV | Caldwell, Winn | 37 min |
| Dec 9, 3:45 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Winn | 30 min |
| Dec 9, 4:20 PM CST | Special Weather Statement | SHV | Caldwell, Grant, LaSalle | 55 min |
| Dec 9, 5:34 PM CST | Areal Flood Advisory | SHV | Ouachita | 56 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.